Alert archive / North Carolina / Beach Hazards Statements in 2023
Beach Hazards Statement 62, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 20, 2023, 8:08 PM EDT for 4 counties in North Carolina. It took effect at Sep 21, 2023, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2023, 8:08 PM EDT (00:08 UTC)
- In effect from
- Sep 21, 2023, 8:00 AM EDT
- Expired
- Sep 21, 2023, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741 WHUS42 KMHX 210008 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 808 PM EDT Wed Sep 20 2023 NCZ196-199-204-211215- /O.NEW.KMHX.BH.S.0062.230921T1200Z-230922T0000Z/ East Carteret-Coastal Onslow-Ocracoke Island- 808 PM EDT Wed Sep 20 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Ocracoke Island and Core Banks beaches, and Onslow County beaches. * WHEN...From 8 AM EDT Thursday through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7:00 PM Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ203-205-211215- /O.NEW.KMHX.BH.S.0062.230921T1200Z-230922T0000Z/ Northern Outer Banks-Hatteras Island- 808 PM EDT Wed Sep 20 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT Thursday through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7:00 PM Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
3 follow-up statements
993 WHUS42 KMHX 210750 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 350 AM EDT Thu Sep 21 2023 NCZ196-204-212000- /O.NEW.KMHX.SU.Y.0012.230922T1200Z-230923T2100Z/ /O.CON.KMHX.BH.S.0062.230921T1200Z-230922T0000Z/ East Carteret-Ocracoke Island- 350 AM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 5 PM EDT SATURDAY NORTH OF CAPE LOOKOUT... * WHAT...For the Beach Hazards Statement, dangerous rip currents. For the High Surf Advisory, large breaking waves of 7 to 10 feet expected in the surf zone. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...For the Beach Hazards Statement, from 8 AM EDT this morning through this evening. For the High Surf Advisory, from 8 AM Friday to 5 PM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Localized ocean overwash will be possible Friday and Saturday, especially around times of high tide. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ203-205-212000- /O.NEW.KMHX.SU.Y.0012.230922T1200Z-230923T2100Z/ /O.CON.KMHX.BH.S.0062.230921T1200Z-230922T0000Z/ Northern Outer Banks-Hatteras Island- 350 AM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 5 PM EDT SATURDAY... * WHAT...For the Beach Hazards Statement, dangerous rip currents and large breaking waves expected in the surf zone. For the High Surf Advisory, large breaking waves of 7 to 10 feet expected in the surf zone. * WHERE...Outer Banks beaches. * WHEN...For the Beach Hazards Statement, from 8 AM EDT this morning through this evening. For the High Surf Advisory, from 8 AM Friday to 5 PM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Localized ocean overwash will be possible Friday and Saturday, especially around times of high tide. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ199-212000- /O.CON.KMHX.BH.S.0062.230921T1200Z-230922T0000Z/ Coastal Onslow- 350 AM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Onslow County beaches. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
254 WHUS42 KMHX 211953 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 353 PM EDT Thu Sep 21 2023 NCZ196-204-220800- /O.EXT.KMHX.SU.Y.0012.230922T1200Z-230923T2200Z/ /O.CON.KMHX.BH.S.0062.000000T0000Z-230922T0000Z/ East Carteret-Ocracoke Island- 353 PM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY NOW IN EFFECT FROM 8 AM FRIDAY TO 6 PM EDT SATURDAY... * WHAT...For the Beach Hazards Statement, dangerous rip currents. For the High Surf Advisory, large breaking waves of 7 to 12 feet expected in the surf zone. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...For the Beach Hazards Statement, until 8 PM EDT this evening. For the High Surf Advisory, from 8 AM Friday to 6 PM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Localized ocean overwash will be possible Friday and Saturday, especially around times of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ203-205-220800- /O.EXT.KMHX.SU.Y.0012.230922T1200Z-230923T2200Z/ /O.CON.KMHX.BH.S.0062.000000T0000Z-230922T0000Z/ Northern Outer Banks-Hatteras Island- 353 PM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY NOW IN EFFECT FROM 8 AM FRIDAY TO 6 PM EDT SATURDAY... * WHAT...For the Beach Hazards Statement, dangerous rip currents and large breaking waves expected in the surf zone. For the High Surf Advisory, large breaking waves of 7 to 12 feet expected in the surf zone. * WHERE...Outer Banks beaches. * WHEN...For the Beach Hazards Statement, until 8 PM EDT this evening. For the High Surf Advisory, from 8 AM Friday to 6 PM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Localized ocean overwash will be possible Friday and Saturday, especially around times of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ199-220000- /O.CON.KMHX.BH.S.0062.000000T0000Z-230922T0000Z/ Coastal Onslow- 353 PM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Onslow County beaches. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
263 WHUS42 KMHX 220022 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 822 PM EDT Thu Sep 21 2023 NCZ196-204-221230- /O.EXP.KMHX.BH.S.0062.000000T0000Z-230922T0000Z/ /O.NEW.KMHX.BH.S.0063.230922T1200Z-230923T0000Z/ /O.CON.KMHX.SU.Y.0012.230922T1200Z-230923T2200Z/ East Carteret-Ocracoke Island- 822 PM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 6 PM EDT SATURDAY... ...BEACH HAZARDS STATEMENT HAS EXPIRED... * WHAT...For the Beach Hazards Statement, dangerous rip currents, large breaking waves expected, and strong longshore currents in the surf zone. For the High Surf Advisory, large breaking waves of 7 to 12 feet expected in the surf zone. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...For the Beach Hazards Statement, from 8 AM EDT Friday through Friday evening. For the High Surf Advisory, from 8 AM Friday to 6 PM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ203-205-221230- /O.EXP.KMHX.BH.S.0062.000000T0000Z-230922T0000Z/ /O.NEW.KMHX.BH.S.0063.230922T1200Z-230923T0000Z/ /O.CON.KMHX.SU.Y.0012.230922T1200Z-230923T2200Z/ Northern Outer Banks-Hatteras Island- 822 PM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 6 PM EDT SATURDAY... * WHAT...For the Beach Hazards Statement, dangerous rip currents and large breaking waves expected in the surf zone. For the High Surf Advisory, large breaking waves of 7 to 12 feet expected in the surf zone. * WHERE...The beaches north of Cape Hatteras. * WHEN...For the Beach Hazards Statement, from 8 AM EDT Friday through Friday evening. For the High Surf Advisory, from 8 AM Friday to 6 PM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ NCZ199-221230- /O.EXP.KMHX.BH.S.0062.000000T0000Z-230922T0000Z/ /O.NEW.KMHX.BH.S.0063.230922T1200Z-230923T0000Z/ Coastal Onslow- 822 PM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... * WHAT...Dangerous rip currents, large breaking waves expected, and strong longshore currents in the surf zone. * WHERE...Onslow County beaches. * WHEN...From 8 AM EDT Friday through Friday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ NCZ195-221230- /O.NEW.KMHX.BH.S.0063.230922T1200Z-230923T0000Z/ West Carteret- 822 PM EDT Thu Sep 21 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Bogue Banks beaches. * WHEN...From 8 AM EDT Friday through Friday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 20, 8:06 PM EDT, 2 minutes earlier.
Area forecast discussion, Sep 20, 8:06 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
806 PM EDT Wed Sep 20 2023
.SYNOPSIS...
High pressure gradually shifts offshore tonight and Thursday
with dry conditions and pleasant temperatures. A coastal low is
forecast impact the area late in the week into the weekend.
&&
.NEAR TERM /TONIGHT/...
As of 745 PM Wednesday...
High pressure has shifted offshore this evening, which is allowing a
moist easterly flow to develop across the coastal Carolinas. Within
that moistening flow, coastal troughing has developed, with shower
activity noted from just south of Wilmington to off the GA/SC
coastline. The bulk of the shower activity is expected to remain to
our south overnight where there will be a better overlap of moisture
and lift. However, some short term guidance hint at the possibility
of a few showers developing along the coast from Hatteras south. I
kept the forecast dry due to a lack of better lift and moisture, but
the chance isn't zero. Otherwise, it continues to look like fog will
not be an impact overnight, thanks to increased cloudcover and less
ideal radiational cooling conditions.
&&
.SHORT TERM /THURSDAY/...
As of 4 PM Wed...Overall pattern begins to shift tomorrow as
upper ridging continues to weaken and surface high pressure
shifts a bit further from the area/off the Delmarva coast.
Falling heights and moisture advection aloft will bring
extensive mid to upper level cloud cover, which lingering dry
air in the lower to mid levels will continue to keeps rainfall
chances very low. Any possibility of a brief isolated shower
will be mainly near the coast where some modest low level
moisture convergence begins later in the day. Temps a few
degrees below normal owing primarily to the extensive cloud
cover.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 3 PM Wednesday...
Friday and Weekend...Shower activity is expected to increase
along the coast from Oregon Inlet south as an area of low
pressure begins to take shape off the East Coast of FLA in
response to amplifying upper level troughing, increasing the
depth of the onshore flow. Moisture increases through the column
Fri and Sat with PWATs climbing to ~2in while the center of the
low is to the S of the FA. Although model differences still
exist for timing and exact track of the low, it will bring
unsettled conditions with substantial rainfall possible across
eastern NC into at least the first half of the weekend
regardless. This system is not expected to be tropical per se,
with more baroclinic mechanisms at play within the circulation,
but is forecast to bring increased windspeeds, periods of heavy
rain, and hazardous marine & beach conditions this weekend.
Widespread rainfall accumulations of 4-6in are expected E of
HWY17 through the weekend, 2-4in far inland zones, which could
lead to flooding in low lying and poor drainage areas.
Instability is largely confined to coastal areas resulting in
thunder chances largely confined to coastal areas Fri, extending
inland Sat, albeit with lower chances.
Early next week...Low departs to the NE. Aloft, area lies in the
shear axis between departing troughing associated with the
coastal low and a weak shortwave approaching from the W crossing
through the area late Monday with more zonal flow aloft slated
for Tuesday. Potential for a coastal trough to develop early
next week, shown with higher PoPs along the coastline.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SHORT TERM /through Thursday/...
As of 745 PM Wednesday...
KEY MESSAGES
1) VFR conditions expected over the next 24 hrs
FORECAST DETAILS
High pressure has shifted offshore this evening, with a light
easterly flow developing across Eastern NC. Within this flow,
moisture is gradually increasing, and SCT/BKN mid-level clouds have
developed across parts of the area. The clouds should be transient,
and I don't expect sub 10,000 ft CIGs all night. However, with more
clouds around tonight (compared to the past couple of nights), there
shouldn't be as much, if any, BR/MIFG. With the moisture gradually
returning, a very isolated SHRA cannot be ruled out over the next 24
hrs, especially along the coast, but the chance is very low.
LONG TERM /Thursday night through Monday/...
As of 1 PM Wed...A more unsettled pattern emerges late week and
into the weekend as an area of low pressure moves up the
SECONUS coast bringing periods of heavy rain, strong winds, and
subVFR flight cats.
&&
.MARINE...
SHORT TERM /through Thursday/...
As of 430 PM Wed...High pressure ridging in from the north
tonight keeps mainly light winds in place through sunrise. The
high then shifts further north during the day as troughing
begins to develop off the Southeast coast, beginning to tighten
the gradient with breezy NE winds developing from S to N through
the day. Additionally, swell from distant Hurricane Nigel will
fill in through the day on Thursday, with seas reaching 4-6 ft
across most of the coastal waters near and south of Cape
Hatteras during the day, and SCAs remaining in effect
accordingly.
LONG TERM /Thursday night through Sunday/...
As of 0400 Wednesday...NEerly winds and seas continue to build
to 20-30G35kt and 6-12ft by Friday morning as low tracks up the
coast. Gale warnings will be needed across coastal waters as
well as the PamSound. Winds peak Fri afternoon, NE 25-35G40kt,
seas 10-16ft. Sat, winds turn Serly 15-25G30kt as low tracks
Nward across the Carolinas, eventually becoming WNWerly toward
the end of the weekend/early next week as the low departs to the
NE.
&&
.TIDES/COASTAL FLOODING...
As of 430 PM Wed...Easterly swell from distant Hurricane Nigel
will reach eastern North Carolina beaches Thursday, continuing
to build into the weekend, bringing powerful surf and an
elevated rip current risk, especially along the Outer Banks. The
combination of the swell from Nigel and the coastal low working
up the SECONUS coast could lead to additional coastal impacts,
such as coastal flooding, ocean overwash, and beach erosion
again Friday into the weekend.
Strong NE winds could develop Fri, which could lead to minor
soundside flooding for areas adjacent to the Neuse, Bay,
Pamlico, Pungo Rivers and the southern Pamlico and Core Sounds.
Soundside threat may shift towards portions of the soundside
Outer Banks Sat with strong SW and W flow. Oceanside impacts
also possible, especially north of Cape Lookout, with potential
for coastal flooding, beach erosion and ocean overwash.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement from 8 AM EDT Thursday through
Thursday evening for NCZ196-199-203>205.
MARINE...Gale Watch from Friday afternoon through late Friday night for
AMZ131-230-231.
Gale Watch from Friday morning through Friday evening for
AMZ135>137.
Small Craft Advisory from 2 AM to 2 PM EDT Friday for AMZ150.
Gale Watch from Friday afternoon through late Friday night for
AMZ150.
Small Craft Advisory from 6 AM Thursday to 9 AM EDT Friday for
AMZ152-154.
Gale Watch from Friday morning through Friday evening for
AMZ152-154.
Small Craft Advisory from 10 AM Thursday to 8 AM EDT Friday
for AMZ156-158.
Gale Watch from Friday morning through Friday evening for
AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...RM
SHORT TERM...CB
LONG TERM...CEB/RCF/RJ
AVIATION...RM/CEB/RCF/RJ
MARINE...CB/CEB/RCF/RJ
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Sep 20, 6:38 PM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 638 PM EDT Wed Sep 20 2023 NCZ029-044>047-079-081-090>092-193-198-212245- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Mainland Hyde- Duplin-Lenoir-Jones-Northern Craven-Inland Onslow- 638 PM EDT Wed Sep 20 2023 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Low pressure will develop off the Southeast coast Thursday or Friday, likely bringing impacts to Eastern North Carolina over the weekend. Potential impacts include heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-212245- West Carteret-East Carteret-Coastal Onslow- 638 PM EDT Wed Sep 20 2023 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Swell from distant Hurricane Nigel will reach eastern North Carolina beaches late week into the weekend, bringing powerful surf and an elevated rip current risk. Low pressure will develop off the Southeast coast Thursday or Friday, likely bringing impacts to Eastern North Carolina over the weekend. Potential impacts include heavy rainfall, strong winds, and dangerous marine conditions. Minor coastal flooding is possible for downeast Carteret county areas adjacent to the sounds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ080-094-194-212245- Beaufort-Pamlico-Southern Craven- 638 PM EDT Wed Sep 20 2023 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Low pressure will develop off the Southeast coast Thursday or Friday, likely bringing impacts to Eastern North Carolina over the weekend. Potential impacts include heavy rainfall, strong winds, and dangerous marine conditions. In addition, minor coastal flooding is possible Friday for areas adjacent to the Neuse, Bay, Pamlico, Pungo Rivers and the southern Pamlico Sound as strong NE winds develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203>205-212245- Northern Outer Banks-Ocracoke Island-Hatteras Island- 638 PM EDT Wed Sep 20 2023 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Swell from distant Hurricane Nigel will reach eastern North Carolina beaches late week into the weekend, bringing powerful surf and an elevated rip current risk. Low pressure will develop off the Southeast coast Thursday or Friday, likely bringing impacts to Eastern North Carolina over the weekend. Potential impacts include heavy rainfall, strong winds, and dangerous marine conditions. Coastal flooding will also be a concern Friday into Saturday night, both ocean and soundside. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Martin
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:32 AM EDT | Gale Warning | MHX | 8 hr | |
| Sep 21, 3:50 AM EDT | High Surf Advisory | MHX | Carteret, Dare, Hyde | 71 hr |
| Sep 21, 11:14 AM EDT | Storm Surge Watch | MHX | Beaufort, Carteret, Craven, Dare, Hyde, Onslow and 3 more | 54 hr |
| Sep 21, 11:14 AM EDT | Tropical Storm Warning | MHX | Beaufort, Carteret, Craven, Dare, Duplin, Greene and 9 more | 57 hr |
| Sep 21, 3:19 PM EDT | Flood Watch | MHX | Beaufort, Carteret, Craven, Dare, Duplin, Greene and 9 more | 47 hr |
| Sep 21, 5:04 PM EDT | Storm Surge Warning | MHX | Beaufort, Carteret, Craven, Dare, Hyde, Pamlico | 51 hr |
Nearby
Beach Hazards Statements in North Carolina, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.